MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) MAS CAN DRIVER 5.5/6.0; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) MAS CAN DRIVER 5.5/6.0; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9735278
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight not available from the site.Device lot number and serial number, unavailable at time of filing.Device not returned to manufacturer for evaluation.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a sacroiliac and thoracolumbar procedure.It was reported a solera driver tip broke off during surgery.The tip of driver was left in the screw head.The procedure was completed with the use of navigation.There was no reported impact to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: further review of the reported issue found there was no bio-compatibility risk with the fragments left in the patient.

Brand Name
MAS CAN DRIVER 5.5/6.0
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7574390
Report Number1723170-2018-02549
Device Sequence Number2044354
Product Code OLO
UDI-Device Identifier00643169340657
UDI-Public00643169340657
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9735278
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2018
Supplement Date Received by Manufacturer06/19/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR